Cyclophosphamide Induced Fatal Cytopenia: A Case Of Paraquat Poisoning

Singh, Ajit and Rajesh, V and Sekhar, Sonal and Shastry, BA and Saravu, Kavitha (2016) Cyclophosphamide Induced Fatal Cytopenia: A Case Of Paraquat Poisoning. International Journal of Pharmacy and Pharmaceutical Sciences, 8 (10). pp. 296-297. ISSN 0975-1491

[img] PDF
1829 DisplayPdf.pdf - Published Version
Restricted to Registered users only

Download (217kB) | Request a copy

Abstract

Paraquat is an effective herbicide widely used in India, but is highly toxic on human exposure. Cyclophosphamide is used as pulse therapy in combination with methylprednisolone for paraquat poisoning management. Neutropenia and thrombocytopenia are the main side effects which may occur with cyclophosphamide in cancer treatment due to bone marrow suppression. Hereby we report a rare case of cyclophosphamide-induced fatal cytopenia in a patient with paraquat poisoning. This is a case of 24 y old male who came to the emergency department of our hospital with a history of alleged consumption of 50 ml of paraquat liquid. On admission, he complained of pain and burning sensation in the throat and retrosternal region. Different treatment modalities, namely, pulse therapy with cyclophosphamide and methylprednisolone; and hemoperfusion were used to manage patient’s condition. Within few days, the patient developed severe neutropenia and thrombocytopenia. Despite several blood transfusions, the patient expired due to fatal manifestations of cytopenia.

Item Type: Article
Uncontrolled Keywords: Neutropenia; Thrombocytopenia; Pulse Therapy; Pesticide poisoning
Subjects: Medicine > KMC Manipal > Cardiology
Medicine > KMC Manipal > Medicine
Pharmacy > MCOPS Manipal > Pharmacy Practice
Depositing User: KMC Library
Date Deposited: 10 Jan 2017 15:53
Last Modified: 10 Jan 2017 15:53
URI: http://eprints.manipal.edu/id/eprint/147970

Actions (login required)

View Item View Item